Hail, Hartford
- When
- June 16, 3:20 PM EST to 3:32 PM EST
- Where
- Hartford County, Granby
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.950, -72.783
Severe thunderstorms produced dime sized hail in Hartland, Granby, Suffield, Enfield, Ellington, and Tolland. The storms strengthened when they reach Willington, where quarter sized hail was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Severe thunderstorms produced dime sized hail in Hartland, Granby, Suffield, Enfield, Ellington, and Tolland. The storms strengthened when they reach Willington, where quarter sized hail was reported. There were no reports of injuries or damage from the hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 16, 3:10 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EDT SUN JUN 16 2002 ISOLD SVR STORMS MOVG ACRS WRN/SWRN PTN SNE ATTM. TEMPS UP TO 73 AT DXR AND TEMPS UP INTO 60S SERN PTNS AS SUN HAS BROKEN THRU. WL CONT THREAT OF TSTMS INTO EVE HRS TNGT ACRS RMNDR OF SNE. BEST CHC SVR STILL IN CT WHERE HELICITIES STILL SUPPORT ISOLD TOR...WL BE WATCHING CLOSELY. RATHER NON DESCRIPT WX PATTERN AS WE HEAD INTO THE MID WEEK. UPR LOW STILL HANGING SLOWLY AROUND NRN PTNS OF NEW ENG WITH SOME COLD AIR IN PLACE ALOFT. UPR TROF ASSOCD WITH THIS SWINGS THRU ON WED. SUBTLE FEATURES TO WATCH. MESOETA AND AVN BOTH SHOW VORT MAX MOVG INTO SNE MON AFTN/EVE...IT HAS ITS ORIGINS IN SRN MI...MOVES SE TO PA...THEN BACK NE INTO SNE. BOTH HAVE HIGH TOTAL TOTALS INDICES IN 50-53 RANGE WITH AXIS FM SE NH TO NW CT TO BGM AREA. THIS COULD TRIGGER SCT RW/TRW IN AFTN. WK WND CONVERGC ASSOCD WITH WK SFC TROF HANGS ARND CNTRL PTNS SNE TUE AND WED AFTNS. DAYTIME HEATING INTO UPR 70S TO NEAR 80 COULD AGAIN TRIGGER SCT RW/TRW. WL HAVE LOW CHC POPS. LOOKS DRY THU...THEN CHC RW/TRW AS BONA FIDE FROPA ON FRI. SEAS STILL ON HIGH SIDE BUT SHUD BE SUBSIDING TNGT...SO CONT SCA OUTER WATERS. .BOX... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SCA OUTER WATERS FOR SEAS (ANZ250...254...255). GAF
MAZ008>010-161915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 233 PM EDT SUN JUN 16 2002 AT 228 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS 13 MILES WEST OF MIDDLEFIELD...OR ABOUT 9 MILES SOUTH OF PITTSFIELD...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... MIDDLEFIELD AROUND 250 PM... CHESTER AND WORTHINGTON AROUND 255 PM... HUNTINGTON AND CHESTERFIELD AROUND 305 PM... MONTGOMERY AROUND 310 PM... NORTHAMPTON AROUND 315 PM. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH AND HAIL. IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER IMMEDIATELY.
CTZ002-162015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 311 PM EDT SUN JUN 16 2002 AT 309 PM...RADAR SHOWED THUNDERSTORMS 25 MILES SOUTHWEST OF BRISTOL...OR ABOUT 4 MILES SOUTHEAST OF NEW MILFORD...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... BRISTOL AROUND 355 PM SOUTHINGTON AND PLAINVILLE AROUND 400 PM BERLIN...NEW BRITAIN AND NEWINGTON AROUND 410 PM ROCKY HILL AND WETHERSFIELD AROUND 415 PM THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH AND HAIL. IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER IMMEDIATELY.
The Brookhaven radar (KOKX), 121 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2002Every state in 2002This day in weather historyWarnings in Connecticut, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297164, 5302849, 5302850.